Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 29, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Apr 15, 2008, 5:27 PM MDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2008, 5:27 PM MDT (23:27 UTC)
- Expired
- Apr 15, 2008, 7:39 PM MDT
- In force
- 2 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 152327 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 527 PM MDT TUE APR 15 2008 ...BRIEF PERIOD OF HIGH WINDS AHEAD OF A STRONG COLD FRONT... .HIGH WIND WARNING IN EFFECT. WYZ061>063-065-160200- /O.NEW.KCYS.HW.W.0029.080415T2327Z-080416T0200Z/ SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...LARAMIE 527 PM MDT TUE APR 15 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. WINDS HAVE INCREASED SHARPLY AHEAD A STRONG COLD FRONT SWEEPING THROUGH WYOMING THIS AFTERNOON. THERE WILL BE A SHORT PERIOD OF HIGH WINDS UNTIL ABOUT 8 PM THIS EVENING WHEN THE FRONT IS THROUGH THE AREA. EXPECT WIND GUSTS TO 60 MPH AT LOWER ELEVATIONS..AND UP TO 70 MPH IN THE SNOWY RANGE AND OTHER HIGHER ELEVATIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SOWKO
1 follow-up statement
000 WWUS75 KCYS 160139 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 739 PM MDT TUE APR 15 2008 ...HIGH WIND WARNING FOR MUCH OF CARBON AND ALBANY COUNTIES HAS BEEN CANCELED... WYZ061>063-065-160245- /O.CAN.KCYS.HW.W.0029.000000T0000Z-080416T0200Z/ SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...LARAMIE 739 PM MDT TUE APR 15 2008 ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE HIGH WIND WARNING. THE WINDS HAVE DECREASED OVER CARBON AND ALBANY COUNTIES SINCE THE LATE AFTERNOON HOURS. WIND SPEEDS FOR THE REST OF TONIGHT IN THOSE AREAS WILL BE FROM 20 TO 35 MPH. BETWEEN 445 AND 515 PM...WEST WINDS GUSTED OVER 60 MPH AT A FEW LOCATIONS IN CARBON COUNTY. $$ WEILAND
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Apr 15, 3:30 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 15, 3:30 PM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
330 PM MDT TUE APR 15 2008
.SHORT TERM...STRONG COLD FRONT HAS PASSED THROUGH GILLETTE AS OF
1300...SO IT APPEARS TO BE SLIGHTLY AHEAD OF SCHEDULE. REMARKABLY
TRACEABLE FRONT IS MOVING SOUTH AT 32 KTS PER SPEED TOOL OVERLAID ON
LAPS WIND SHIFT DISPLAY WHICH WILL PUT IT THROUGH CHEYENNE BY 1900.
LOW CLOUDS ARE TRAILING THE FRONT BY A CONSIDERABLE DISTANCE...BUT
SATELLITE SHOWING IT SLOWLY FILLING IN. THE HIGH WINDS OF THIS
MORNING ARE DECREASING AS THE PARENT SURFACE LOW MOVES FURTHER
EAST...SO WILL ALLOW THE WARNING TO EXPIRE. NAM AND GFS HAVE SETTLED
ON PRECIP ACROSS THE NORTHERN SECTIONS AFTER 00Z WITH A TURN TO SNOW
BY MIDNIGHT. WILL INCLUDE AN INCH OR SO THROUGH DOUGLAS AREA
OVERNIGHT AS THE LOWER LEVELS MOISTEN BEHIND THE FRONT. COLD AIR
WILL BE REINFORCED THROUGH THE DAY TOMORROW AS THE UPPER TROUGH
SLIDES ACROSS THE AREA. NUMEROUS INSTABILITY SHOWERS WILL PRODUCE
LITTLE QPF...BUT THE DAY WILL BE COLD...WINDY...AND RAW TO SAY THE
LEAST. THINGS SHOULD BEGIN TO CLEAR OUT LATE WEDNESDAY NIGHT AS
UPPER RIDGING TRIES TO NUDGE INTO WYOMING.
.LONG TERM...THURSDAY THROUGH TUESDAY...A FEW FLURRIES COULD STILL
BE HANGING NEAR SOUTHERN BORDER OF CWA EARLY THU MORNING FROM UPPER
LOW MOVING OUT OF NORTHWEST NM. OTHERWISE...THU WILL BRING CLEARING
WITH TEMPS STARTING A REBOUND. RISING UPPER HEIGHTS AND WEAK
RIDGING ALOFT WILL PREVAIL THU NIGHT AND FRI BRINGING MOSTLY CLEAR
SKIES AND MUCH WARMER TEMPERATURES AGAIN. SOUTHWEST FLOW ALOFT
SETS UP FRIDAY NIGHT THROUGH SATURDAY NIGHT AS DEEP UPPER LOW
DROPS INTO WA/OR. SOME HIGH CLOUDS WILL MOVE INTO WESTERN PART OF
CWA BY SATURDAY AFTERNOON AND NIGHT WHILE IT SHOULD STAY MOSTLY
CLEAR OVER EASTERN AREAS. GFS SHOWS SOME INSTABILITY OVER MUCH OF
THE CWA SATURDAY AFTERNOON/EVENING BUT MOISTURE WILL BE LACKING SO
KEPT THINGS DRY FOR NOW. ON SUNDAY...FLOW ALOFT BACKS EVEN MORE TO
SSW AS STRONG UPPER LOW SPINS OVER PACIFIC NW. SO...IT WILL STILL
BE MILD ON SUNDAY WITH A FEW SHOWERS DEVELOPING BY AFTERNOON AHEAD
OF COLD FRONT. THIS COLD FRONT WILL BE SWEEPING THROUGH THE CWA
SUNDAY EVENING WITH SCATTERED RAIN/SNOW SHOWERS SPREADING ACROSS
WESTERN AND NORTHERN PARTS OF THE CWA. JURY IS STILL OUT FOR WHAT
HAPPENS MONDAY AND TUESDAY AS UPPER LOW SLOWLY SPINS INTO THE
NORTHERN ROCKIES. IT WILL CERTAINLY BE A LOT COOLER MONDAY WITH
SOME SNOW SHOWERS OR MIXED RAIN AND SNOW SHOWERS OVER MUCH OF CWA
...ESPECIALLY MONDAY AFTERNOON/NIGHT. ONE CONCERN MONDAY IS WARMER
AIR OVER EASTERN CO RETURNING NORTH WHICH COULD SET UP A GOOD AIR
MASS CLASH FROM KCYS TO KSNY AND WREAK HAVOC ON MAX TEMPS THEN.
ON TUESDAY...TEMPS WILL MODERATE A LITTLE WITH A FEW SHOWERS
CONFINED TO WESTERN AND NORTHERN PARTS OF THE CWA.
&&
.AVIATION...A COLD FRONT WILL BRING LOW CLOUDS AND TURBULENT
CONDITION THIS EVENING. WEDNESDAY WILL SEE NUMEROUS LIGHT SNOW
SHOWERS AND LOWERING CEILINGS. VISIBILITY WILL ONLY BE LOCALLY
REDUCED...AND LESS THAN 3 MILES IS NOT LIKELY.
&&
.FIRE WEATHER...SEVERE RED FLAG CONDITIONS ARE WIDESPREAD ACROSS THE
DISTRICT. THANKFULLY...THIS IS NOT JULY AND THE FUELS ARE NOT TOO
CRITICAL. THE AREAS THAT HAVE BEEN LISTED AS DRY HAVE SOLIDLY
VERIFIED RED FLAG WARNINGS OUT FOR THE REMAINDER OF THE AFTERNOON.
THE FRONT WILL BRING A RAPID COOL-DOWN AND MOISTURE...SO THE
WYOMING PORTION CAN BE CANCELED AS THE FRONT PASSES DURING THE
NEXT COUPLE HOURS. THE NEBRASKA PORTION WILL NEED TO BE UPHELD
THROUGH THE EXPIRATION TIME.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 3 PM TUESDAY FOR WYZ066-WYZ067.
RED FLAG WARNING UNTIL 7 PM TUESDAY FOR WYZ059-WYZ060.
NE...RED FLAG WARNING UNTIL 7 PM TUESDAY FOR NEZ001-NEZ002-NEZ003-
NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION/FIRE WEATHER...SOWKO
LONG TERM....JLHHazardous weather outlook, Apr 15, 4:00 PM MDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 400 PM MDT TUE APR 15 2008 WYZ061>065-068>070-161545- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 400 PM MDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT IT WILL BE ANOTHER WARM AND WINDY DAY ACROSS THE REGION...WITH SOME LOCAL GUSTS OF 45 TO 55 MPH. A COLD FRONT WILL SWEEP THROUGH THE REGION TONIGHT BRINING MUCH COOLER TEMPERATURES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT WILL CROSS THE REGION ON SUNDAY NIGHT BRINGING A CHANCE OF RAIN AND SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-161545- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 400 PM MDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM FOR ALL OF THE PANHANDLE. WARM AND DRY CONDITIONS WITH GUSTY WINDS WILL PRODUCE DANGEROUS FIRE GROWTH POTENTIAL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL CROSS THE REGION ON SUNDAY NIGHT BRINGING A CHANCE OF RAIN AND POSSIBLY SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ066-067-161545- LARAMIE RANGE-PLATTE- 400 PM MDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WEST WINDS WILL GUST BETWEEN 45 AND 55 MPH FOR THE REST OF THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL CROSS THE REGION ON SUNDAY NIGHT BRINGING A CHANCE OF RAIN AND SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-060-161545- CONVERSE-NIOBRARA- 400 PM MDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM FOR CONVERSE AND NIOBRARA COUNTIES. WARM AND DRY CONDITIONS WITH GUSTY WINDS WILL PRODUCE DANGEROUS FIRE GROWTH POTENTIAL. LATER THIS EVENING...A STRONG COLD FRONT WILL BRING SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL CROSS THE REGION ON SUNDAY NIGHT BRINGING A CHANCE OF RAIN AND SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:59 AM MDT | High Wind Warning | CYS | 6 hr |
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.